Search the Community
Showing results for tags 'anti-psychotics'.
Found 2 results
spokety posted a topic in Antipsychotics / Neuroleptics / Major Tranquilizers - The Acme Pill-O-MaticsHello spokety here. I'm a sufferer of neuroleptic (anti-psychotic) induced "anhedonia." I don't enjoy anything anymore, I don't feel pleasure. I don't feel happiness, sadness, excitement, anger, or any other emotions. I've lost my libido (sex drive) completely. I'm not able to understand movies I watch, or read books anymore. Food doesn't taste nearly as good anymore. I have no energy or desire to do anything, I have lost all my physical strength and stamina, I can't laugh, can't cry, can't sing or dance anymore, and I can't enjoy music. I'm sick of living but I'm too afraid to commit suicide. I'm not depressed, it's not the illness and if you're thinking about commenting that please don't waste your time. And yes I've tried more then one anti-psychotic, and it has nothing to do with that. I'm looking for other people who have been damaged by the medication and are in a desperate state for recovery, if you have please respond.
Because of my extremely negative reactions to almost all the AP injections down the list, my probation officer and my psych are allowing me to switch to an oral medication for my last month on probation before I graduate. They know it's not even a risk if I didn't take it (which I'm going to) because it usually takes me many months to a year for me to become symptomatic and have a relapse. I'm not one of those type of people who relapse in less than a week or even a month. So this Tuesday, I have an appointment with my psych to discuss my options with the oral medications. According to my psych and what I know, I'm very responsive to low doses of anti-psychotics, almost becoming completely rational in a few hours of taking Zyprexa 2.5mg or Abilify 2mg. However, I'm also very sensitive at the same time and experience severe amounts of Akathisia that last all day from the moment I wake up to when I go to sleep. I could pace back and forth all day if there were no interruptions. I feel like I want to jump through a ceiling or run through a glass door to alleviate the constant need to be moving. We have tried everything from Cogentin, Artane, Propanolol, Clonazepam, Benadryl, and now Gabapentin 600mg 3x per day and all it's doing is helping with my anxiety and stabilizing my mood but not relieving the Akathisia. The counteractive drugs simply don't work for me. Never did. They're to weak compared to the agent that's causing the Akathisia. I saw a commercial over the summer that claims that Fanapt has a lower Akathisia risk than other atypical anti-psychotics but I'm not entirely sure. It seems that Fanapt has to be taken twice a day and is recommended at at least 6mg after the 1mg starting dose. I want something that can remain low. I've also read that Seroquel, at the higher doses, like 400mg to 800mg can treat schizophrenia with less of the Parkinson like side effects. I've discussed this with my psych and he says he wants to keep Seroquel as a last resort because of its low efficacy. He may not be realizing that I don't have the average type of schizoaffective disorder (if that exists). He's fearing that my claims of the extremely low-dose oral meds while I was in jail is not a true account. So. conclusively, what is the best option for a schizoaffective patient who's highest priority is ridding the Akathisia while still taking the medication consistently? I don't care about the 100% efficacy or having some symptoms. I just want the ******** akathisia gone. I also have other side effects from this crap they've been sticking in my arm for the last 15 months such as Weight Gain, Gynecomastia (just won a huge lawsuit against Janssen Pharmaceuticals for Invega), Sedation, Fatigue, Depression, Anxiety, Panic Attacks, Anhedonia, Throat Swelling, Involuntary Eye Movements, and Suicidal Ideation. Just to name a good amount of them. Please help me as my appointment takes place later this week and I want more knowledge going into it. Thanks